I was taking 175 mcg of synthroid daily and recently had my thyroid tested. My dr. office called today and said that my thyroid is "overtreated." They changed my dosage to 175 4x per week and 200 3x per week. I'm not understanding why my dosage was INCREASED if I am overtreated?
I asked the nurse and she tried to explain it to me but ended by just saying "it's opposite with thyroids and our bodies are complicated and hard to understand."
Can someone help me understand why my dosage was increased?
I wouldn't make any changes until you clear this up with the doctor himself. It appears the nurse doesn't know diddly about thyroid and that she is mistaken about the dosing instructions the doctor gave her to pass on.
It appears you might need a slight decrease, certainly not an increase. The "T4" you report is probably free T4, based on the level of 2, which would be a tad high for most people.
Still, I would absolutely check with the office.
A nurse once left a message for my husband to make a dose increase in a one of his meds. The increase would have caused kidney failure. When I asked her to double check the instructions with the MD, she actually screamed at me that I dare question her. But she was indeed mistaken, didn't admit her mistake, and did not apologize. It happens.
I agree with Midwest, I would make sure this is cleared out before you change anything.
overtreated and increase, the wording as such, does not make sense. that much is clear.
that wording seems typical for somebody who has no clue herself, IMO
"it's opposite with thyroids and our bodies are complicated and hard to understand." .